advertisement
Question
Posted by: Rina | 2007/12/17

Weight problem

I had cortisone treatment about a year ago. I had an injection and about a month and a half of taking tablets. The treatment was for severe allergies. I gained a lot of weight - 18kg. I have been unable to lose the weight eversince. I have had blood tests - sugar levels, thyroid, you name it - all is normal. I am following a low fat diet as prescribed by a dietician. I also walk between 5-10km per day (ave 8) - 6 times a week. What else can I possibly do? The only medication I am on is Yasmin and Lorano (for hayfever). I am desperate and starting to get very depressed.
My family is judging me and I don't know how to defend myself anymore. Please give advice!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Rina
You are doing everything right - it may take 4-5 months to lose 18 kg, so be patient with yourself - and don't weigh yourself, measure yourself - as you exercise you build muscle that increases your metabolism and if you weigh yourself, you may think that you are not losing any fat - but in the meantime the fat is replaced by muscle tissue!
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement